Irinotecan Hydrochloride Injection produced by APP have been recalled due to customer complaints about particle matter within the injetions.  Upon further examination the particle matter was found to be a fungal microbial contaminant.  Irinotecan Hydrochloride Injection is used for recurrent or progressive metastatic colorectal cancer.

Who: APP Pharmaceuticals, Inc.

What: 5 lots of Irinotecan Hydrochloride Injections

Why: The particle matter could result in infection or death of patient.

More Details On  Irinotecan Hydrochloride Injection

APP Pharmaceuticals, Inc., (APP) announced today that it has issued a voluntary recall of five lots of Irinotecan Hydrochloride Injection, which is used for recurrent or progressive metastatic colorectal cancer. This recall is being conducted as a precautionary measure and there have been no reports to dates of adverse events related to the recalled products.

APP has voluntarily recalled lots 870DE00301, 870CZ00301, 870DE00101, 870DE00201 and 870DE00401of Irinotecan Hydrochloride Injection 100mg/5mL, (20mg/mL), 5mL Single Dose Vial and Irinotecan Hydrochloride Injection, 40mg/2mL, (20mg/mL), 2mL Single Dose Vial. APP decided to take this action due to an atypical trend in customer complaints associated with lot 870DE00301. Three customers reported that they discovered a particulate in the product solution in lot 870DE00301. Upon further investigation of the returned vials, the particulate was confirmed to be a fungal microbial contaminant.

APP’s root cause investigation is ongoing; however, APP’s preliminary investigation indicates that only products from lot 870DE00301 were involved. As a precautionary measure and in consultation with the U.S. Food and Drug Administration the lots produced immediately before and after lot 870DE00301 are also being recalled

APP has initiated this voluntary recall of Irinotecan Injection to the retail level due to the discovery of foreign material and non-sterility in one lot of Irinotecan injection. Non-sterility of a chemotherapeutic product administered via the intravenous route has the potential to result in infections, which could be fatal, especially in patients who are immunocompromised. APP is not aware of any adverse patient events resulting from this product and is continuing its diligent investigation of the situation. Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product. This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.